Hail, Rusk
- When
- April 19, 3:58 PM CST
- Where
- Rusk County, 0.69 mi N of Good Spgs
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.060, -94.920
Hail fell southwest of Henderson, Texas.
An upper level disturbance moved eastward across the Southern Plains during the late afternoon hours of April 19th. Accompanying the upper level disturbance was a dry line that encountered strong instability across Northeast Texas, Southwest Arkansas and Northwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level disturbance moved eastward across the Southern Plains during the late afternoon hours of April 19th. Accompanying the upper level disturbance was a dry line that encountered strong instability across Northeast Texas, Southwest Arkansas and Northwest Louisiana. Once the cap was broken in the afternoon hours, deep layer shear values near 40kts were supportive of discrete supercell thunderstorms. Lapse rates were dry adiabatic and given the low wet bulb zero heights across the region, large hail was the main threat with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 19, 3:13 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT SUN APR 19 2015
.DISCUSSION...
A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE THAT HAD OPENED INTO A
WAVE FROM PREVIOUSLY CLOSED LOW...WAS MOVING OUT ACROSS THE PLAINS
AND WAS SENDING A COMPLEX WEATHER SYSTEM ACROSS THE CENTRAL AND
SOUTHERN SECTIONS OF THE COUNTRY. A SURFACE LOW PRESSURE SYSTEM
WAS LIFTING OUT AHEAD OF THE UPPER SYSTEM AND HAD A TRAILING
COLD FRONT INTO OKLAHOMA AND TEXAS OVERTAKING A DRY LINE ACROSS
TEXAS. WITH PLENTY OF SUN DURING THE DAY AND A STRONG INFLOW OF
GULF MOISTURE INTO THE SYSTEMS...THE ATMOSPHERE IS UNSTABLE AND
WILL BE PRODUCING STRONG TO SEVERE THUNDERSTORMS AHEAD OF AND WITH
THE PASSAGE OF THE FRONTAL BOUNDARY. A STRONG PRESSURE GRADIENT
ASSOCIATED BETWEEN THE SURFACE LOW AND HIGH PRESSURE TO THE
SOUTHEAST WILL RESULT IN STRONG AND GUSTY WINDS. A LAKE WIND
ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND
PARTS OF EAST AND NORTHEAST TEXAS AND NORTH LOUISIANA. THE SYSTEM
WILL BE MOVING QUICKLY ACROSS THE FOUR STATE REGION DURING THE
REMAINDER OF THE AFTERNOON AND DURING THE EVENING WITH THE
SHOWERS AND THUNDERSTORMS TAPERING OFF FROM WEST TO EAST WITH
SURFACE HIGH PRESSURE BUILDING INTO THE AREA. ANOTHER UPPER LEVEL
TROUGH OF LOW PRESSURE WILL PHASE WITH THE MORE SOUTHERN TROUGH
CARVING OUT A LONGWAVE TROUGH ACROSS THE CENTRAL AND SOUTHEAST
PARTS OF THE COUNTRY. WITH RIDGING ON THE SURFACE AND ALOFT DRY
WEATHER WILL LAST INTO THE START OF THE WORK WEEK BUT A LARGE AND
CLOSED LOW WILL MOVE ALONG THE CANADA BORDER AND INTO THE UPPER
MID WEST WITH A RATHER BROAD TROUGH COVERING MUCH OF THE
EASTERN HALF OF THE COUNTRY WITH A FLAT RIDGE ACROSS MEXICO AND
THE SOUTHERN STATES. THIS WILL RESULT IN RAIN CHANCES RETURNING TO
THE AREA BY LATER TUESDAY AND REMAINING INTO THE WEEKEND...WHEN A
BRIEF BUT WEAK RIDGING PATTERN ALOFT SHIFTS OVER THE GULF COAST
STATES. THIS MAY ALLOW FOR A DRY LATE WEEKEND. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 56 73 49 77 / 50 0 0 10
MLU 59 73 49 77 / 60 0 0 10
DEQ 49 71 42 74 / 40 0 0 20
TXK 53 72 45 75 / 50 0 0 10
ELD 55 71 44 75 / 60 0 0 10
TYR 52 72 49 76 / 30 0 0 10
GGG 53 73 49 76 / 40 0 0 10
LFK 56 76 51 79 / 40 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-
108>111-124-125-136-137-149-150.
&&
06HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1229 PM CDT SUN APR 19 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1229 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS BY MID TO LATE AFTERNOON. THE STORMS WILL THEN SPREAD EAST INTO NORTH LOUISIANA ALONG AND JUST AHEAD OF AN EASTWARD MOVING COLD FRONT...THAT WILL HAVE OVERTAKEN A DRYLINE...OVER EAST CENTRAL TEXAS AND SOUTHEAST OKLAHOMA. STRONG SURFACE HEATING DURING THE AFTERNOON WILL CONTRIBUTE TO A VERY UNSTABLE ATMOSPHERE...WITH SOME OF THE STORMS BECOMING SEVERE THROUGH THIS EVENING... WITH VERY LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES POSSIBLE. STORMS MAY FORM INTO A CONVECTIVE COMPLEX LATE THIS AFTERNOON OR EARLY EVENING...AND ACCELERATE EAST SOUTHEAST OUT OF THE REGION AHEAD OF COLD FRONT. THE SEVERE WEATHER THREAT WILL QUICKLY DIMINISH FROM WEST TO EAST THIS EVENING...IN WAKE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION WEDNESDAY AND CONTINUE THROUGH SATURDAY. A WEAK COLD FRONT BACKDOORS SOUTHWEST INTO THE FOUR STATE REGION...AND STALLS ACROSS NORTH CENTRAL LOUISIANA AND EAST TEXAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE REGION MAINLY AFTER 2 PM CDT INTO THE EVENING. 06
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT SUN APR 19 2015
ARZ050-051-192115-
HOWARD AR-SEVIER AR-
346 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWARD AND
NORTHEASTERN SEVIER COUNTIES UNTIL 415 PM CDT...
AT 345 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UMPIRE...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DIERKS...UMPIRE AND BURG.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN ARKANSAS.
LAT...LON 3427 9394 3426 9392 3419 9392 3418 9384
3410 9404 3425 9415 3435 9398 3435 9394
TIME...MOT...LOC 2045Z 232DEG 29KT 3422 9403
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
426 PM CDT SUN APR 19 2015
ARZ060-061-192200-
NEVADA AR-HEMPSTEAD AR-
426 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEVADA AND
NORTHEASTERN HEMPSTEAD COUNTIES UNTIL 500 PM CDT...
AT 425 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BLEVINS...OR 12 MILES NORTHWEST OF PRESCOTT...MOVING NORTHEAST AT 30
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLEVINS AND MCCASKILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN ARKANSAS.
LAT...LON 3396 9362 3395 9353 3395 9350 3396 9347
3395 9342 3396 9338 3395 9336 3392 9334
3390 9330 3389 9330 3376 9360 3392 9371
3397 9362
TIME...MOT...LOC 2125Z 238DEG 28KT 3388 9359
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT SUN APR 19 2015
TXZ149>151-153-192230-
CHEROKEE TX-RUSK TX-SHELBY TX-PANOLA TX-
444 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSK...NORTHWESTERN
SHELBY...NORTHEASTERN CHEROKEE AND SOUTHWESTERN PANOLA COUNTIES UNTIL
530 PM CDT...
AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF NEW SALEM...OR 11 MILES SOUTHWEST OF HENDERSON...
MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINDEN...PINEHILL...NEW SALEM...MOUNT ENTERPRISE...LAWSONVILLE...
BRACHFIELD...LANEVILLE AND DOTSON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN TEXAS.
LAT...LON 3199 9501 3211 9500 3214 9448 3187 9449
3193 9497
TIME...MOT...LOC 2144Z 272DEG 22KT 3203 9493
13The Shreveport radar (KSHV), 110 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
20 hail. Local standard time, as filed.
Hail fell southwest of Henderson, Texas.
Nickel size hail fell north northwest of Mount Enterprise, Texas.
Golfball sized hail was reported north northwest of Mount Enterprise, Texas.
Quarter size hail was reported 7 miles south of Mount Enterprise, Texas.
Golfball sized hail covered the ground 5 miles south of Mount Enterprise, Texas.
One inch hail fell at the intersection of Hwy. 59 and FM. 1186.
Ping pong ball sized hail was reported in the Smyrna community.
Quarter size hail was reported in the New Hope community south of Bloomburg, Texas.
Quarter size hail was reported just north northwest of Nacogdoches, Texas.
Golfball size hail was reported in Garrison, Texas.
Ping pong ball sized hail was reported in the Dotson, community west of Gary City, Texas.
Quarter size hail was reported in Gary, Texas.
Golfball sized hail was reported northeast of Nacogdoches, Texas.
Hail that fell ranged from golfball to baseball size in the town of De Berry, Texas.
Dime size hail was reported just north of Garrison, Texas.
Dime size hail was reported 11 miles northwest of Chireno, Texas.
Hail was reported in Nacogdoches, Texas.
Quarter inch hail fell 11 miles north northwest of Chireno, Texas.
Quarter size hail was reported 6 miles northeast of Center, Texas.
Hail was reported south southwest of Huxley, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561027, 561028, 561031, 561032, 561033, 561034, 561035, 561036, 561037, 561038, 561039, 561081, 561040, 561041, 561042, 561043, 561044, 561066, 561083, 564788.